Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Are Muscle Spasms Symptom Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

muscle spasms and other symptoms

Posted by Anonymous, 1 Reply
Does anyone one know if muscle spasms are associated with HIV infection. About 3 months ago I recieved unprotected sex from someone whom I now believe may have been HIV pos. About 7 days later I had a sore throat, fever, excessive daytime sweating,... Read more »

muscle spasm/tremors/shaking/tremble/jerking

Posted by Anonymous, 2 Replies
does anyone here has such symptoms????? really appreciate your advise. Read more »

Continous muscle twitching & shivering

Posted by Anonymous, 2 Replies
Any expert please advise on this! I have continous shivering at night and during the day whilst I try to hold still, and my left eye keeps on twitching as well as my thumbs and my left leg! What could be the cause of this? Read more »

Sore muscles ?

Posted by Anonymous, 1 Reply
Two months ago, I had unprotected sex with a girl. Three weeks later and untill now my muscles have been sore. The soreness comes and goes like a spasm. It last for a short while, then I feel it somewhere else. Mostly in legs, and arms. Never more... Read more »

hiv and muscles

Posted by Anonymous, 1 Reply
please help how does hiv affect muscles, at risk many times escorts, used condoms but last time broke very scared Read more »
Ask the Experts

muscle spasms

HiAbout one year ago I started getting pains in my neck and lower back (I had history of less severe problems in both areas before.) I was diagnosed as pos in March 2003 (tested neg in March 2002). Starting last year (before I knew my pos...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
It sounds like your pains are probably not related to HIV or the medications since they predate both the meds and HIV (at least to some degree). Neck and back pain are both so common it is difficult to link these symptoms to HIV infection in... Read more »

Muscle spasms in legs- Due to HIV meds?

Dear DoctorI have been on Atripla for just over 1 year. Overthe past week or so I have been suffering from muscle spasms in my calves at irregular intervals. This does not happen after exercise so I am sure not a dehydration problem. Th eproblem...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atripla does not often cause significant peripheral neuropathy (can occasionally). Nerve compression or some form of vascular occlusion would be two fairly common causes of muscle spasms so a good clinical evaluation is indicated. Some hormonal or... Read more »

Frequent Muscle Spasms and HIV Meds

I have been on a combo of Sustiva, Epivir and Viread for 2 months now. This is the first time I have been on meds. I have noticed an increasing problem with muscle spasms and twitching on my face; especially around my lips and eyes. My eyelids spasm...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This may or may not be related to the medications. I would want to make sure your kidneys and liver are functioning well, and that you electrolytes (sodium, potassium, calcium, phosphorus) are OK. I would also do a test for the thyroid. These... Read more »

Severe Muscle Spasms

I am a 46 y/o male, HIV+ since sometime between 1980-84. I took Rescriptor & Combivir beginning when Rescriptor was in Phase II studies, (aprox. 1993). In July, 2008, my doctor changed my meds to Isentress, Prezista, Norvir and Didanosine due...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would have some concern about whether you may be having some neuropathy from the ddI (? is Truvada an option for you as the NRTI backbone). A thorough neurologic/muscle evaluation is needed to sort out the possible causes of your muscle spasms in... Read more »
Articles
The Well Project

Stress Management and HIV

Table of Contents Stress and HIV Signs of Stress Common Causes of Stress How to Decrease Stress Depression Other Tips for Reducing Stress Stress and HIV Everyone deals with a certain amount of stress every day. But if you are... Read more »
Canadian AIDS Treatment Information Exchange

Muscle Aches and Pains

Symptoms that can develop in the musculoskeletal system of PHAs include: muscle pains (myalgias) joint pains (arthralgias) muscle damage that can result in weakness and pain (myopathy) muscle cramping Some of the potential culprits that cause... Read more »
Gay Men's Health Crisis

You Can't Always Get What You Want (And Sometimes You Can't Even Get What You Need)

Well, the President's budget for the coming fiscal year arrived on Capitol Hill at the beginning of February and except for an unexpected spasm of largesse for global AIDS efforts, the news looks bleak for domestic HIV programs, as well as Medicaid,... Read more »
Canadian AIDS Treatment Information Exchange

Time Between Initial HIV Infection and AIDS is Not Symptom-Free

If left untreated, HIV infection inevitably degrades the immune system, leading to the development of life-threatening infections -- AIDS -- about 10 years later. The time between initial HIV infection and the development of AIDS is commonly... Read more »